Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 511, NWS Little Rock, AR

September 17, 2006Hot Spring County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 17, 2006, 5:33 PM CDT for Hot Spring County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 17, 2006, 5:33 PM CDT (22:33 UTC)
Expired
Sep 17, 2006, 6:15 PM CDT
In force
42 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Hot Spring County, AR

The radar

The Little Rock radar (KLZK), 85 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1535 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 2:37 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Sep 17, 2:37 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
237 PM CDT SUN SEP 17 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
LATEST SFC DATA INDC THAT THE CDFNT RUNS FM SWRN MO...SWWD INTO ERN
OK AND N-CNTRL TX ATTM. THE BNDRY HAS SLOWED SOMEWHAT THE LAST FEW
HRS...WITH MOST OF THE ASSOCD CONVECTION CONFINED TO NWRN AR.
MEANWHILE...HAVE SEEN SCTD SHRA/TSRA FORM SINCE NOON ACRS SERN AR.
EXPECT CONVECTION TO INCRS IN AREAL COVERAGE THRU THIS EVENING AS
ANOTHER UPPER IMPULSE LIFTS NEWD FM TX AND ALLOWS THE CDFNT START
WORKING EWD ONCE AGAIN.

MODELS RMN IN GOOD AGREEMENT WITH OVERALL TIMING OF THE CDFNT ACRS
THE FA THRU MON. WENT AHEAD WITH UNQUALIFIED POPS FOR THE FA TNGT
ALONG AND AHEAD OF FROPA. COULD STILL SEE A FEW STRONG/SVR STORMS
INTO THE EVENING OVR CNTRL AND ERN AR. HOWEVER...THE PRIMARY CONCERN
WL CONT TO BE LOCALLY HVY RAINFALL. WOULD NOT BE SURPRISED TO SEE 1
TO 2 INCH AMOUNTS COMMON...WITH SOME AMOUNTS APCHG 3 INCHES OR MORE
BY THE END OF THE EVENT. DUE TO DRY GROUND CONDS AND HIGH FF
GUIDANCE VALUES...WL NOT ISSUE ANY HEADLINES AND KEEP A MENTION OF
LOCALLY HVY RAINFALL TNGT AND INTO MON.

CDFNT WL CLEAR THE SERN PART OF THE FA MON AFTN...WITH DRIER AND
COOLER AIR MOVG INTO THE STATE. RAIN CHCS WL DCRS FM THE W ON MON
AND WENT WITH A DRY FCST MON NGT. HIGH PRES AND DRY AIRMASS WL
PREVAIL THRU THE REST OF THE SHORT TERM.
&&

.LONG TERM...THURSDAY THROUGH SUNDAY
MODELS CONT TO ADVERTISE ANOTHER UPPER SYS AFFECTING THE FA THU NGT
THRU SAT. TIMING AND STRENGTH OF THIS NEXT FEATURE IS STILL A BIT
UNCERTAIN. PLACED CHC POPS ACRS THE AREA STARTING LATE THU NGT THRU
FRI NGT...WITH DCRS RAIN CHCS ON SAT AS SYS DEPARTS NEWD. DRIER AND
COOLER CONDS RETURN FOR SUN.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT AND LONG TERM...44
Hazardous weather outlook, Sep 17, 5:00 AM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN SEP 17 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN SEP 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL APPROACH THE AREA TODAY. AN ASSOCIATED STRONG
UPPER LEVEL SYSTEM WILL BE MOVING ACROSS THE NORTHERN PLAINS. THE
COLD FRONT IS EXPECTED TO ENTER WESTERN ARKANSAS THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT
AS IT MOVES INTO ARKANSAS.

AT THIS TIME...IT APPEARS THAT A FEW STORMS THAT DEVELOP MAY
BECOME SEVERE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ARKANSAS TODAY
AND TONIGHT. THE SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL AND
DAMAGING WINDS. IT APPEARS THAT MOST OF THE SEVERE WEATHER WILL
BE DURING THE AFTERNOON AND EVENING.

ALSO...TROPICAL MOISTURE IS MOVING INTO ARKANSAS. THIS WILL RESULT
IN THE POSSIBILITY OF VERY HEAVY RAINS WITH THE SHOWERS AND
THUNDERSTORMS THAT MOVE ACROSS THE STATE. MANY AREAS MAY GET AN INCH
OR TWO OF RAIN WITH LOCALLY HEAVIER AMOUNTS. WIDESPREAD FLOODING IS
NOT EXPECTED DUE TO THE DROUGHT CONDITIONS IN PLACE...BUT BRIEF
LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE.
THE BEST CHANCE OF THIS WILL BE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SOME SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY BUT THE
CHANCE OF SEVERE WEATHER AND HEAVY RAIN IS EXPECTED TO DIMINISH BY
MONDAY MORNING.

ANOTHER STORM SYSTEM WILL APPROACH ARKANSAS BY NEXT WEEKEND. THIS
SYSTEM COULD BRING A CHANCE OF SEVERE WEATHER AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...MOSTLY IN
WESTERN ARKANSAS...AND EARLY TONIGHT ANYWHERE IN THE AREA.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

38/29

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 3:33 PM CDTSevere Thunderstorm WarningLZKPope, Searcy, Van Buren42 min
Sep 17, 4:15 PM CDTSevere Thunderstorm WarningLZKVan Buren30 min
Sep 17, 5:04 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring41 min
Sep 17, 5:38 PM CDTSevere Thunderstorm WarningLZKCleburne52 min
Sep 17, 5:46 PM CDTSevere Thunderstorm WarningLZKSaline44 min
Sep 17, 5:59 PM CDTSevere Thunderstorm WarningLZKPulaski41 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.